advertisement
Question
Posted by: Truth | 2010/10/19

Changing AD''s

Hi Doc, I am going to see the doctor today to change my AD''s from Remeron to Adco-Talomil. I used Talomil on previous occasions with great results. The reason that I switched to Remeron in the first place is that it has less sexual side-effects than Talomil, but other than being a good sleeping aid Remeron has done nothing for my depression, in fact it has made me more aggressive and anxious. I want to go back to the Talomil and at this stage a lowered libido is a small price I have to pay to feel better again.
I am going to a GP as I have exhausted my medical aid and I have lost faith in my psychiatrist. (I have been hospitalised, on these new meds for 6 weeks and still no improvement)
I want to know how to ween myself of the Remeron and start taking Talomil again.

PS: Thanks for the informative response to the last query that I posted.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Lets see how this goes, T. Previous ood results are generally a ood guide to what is likely to help this time. Possibly something else like Talomil could be tried, which would also be likely to help your depression, without the sexual side-effects ? If Remeron didn't help to lift your depression, then it wasn't fulfilling it's primary function.
Your GP should be able, knowing your background and detailed responses to other drugs, to advise on how to come off the Remeron. Generally, it deprends on the actual dose, and on alternate smaller doses available in that formulation and for instance whether it's a tablet that can be broken in half, or not. The aim is just to come down in whatever are the most convenient steps of dose, spending 2 o 3 days at each lower level. If any symptoms arise ( and its not likely here ) one would stay on that doese a few more days before again reducing it

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/10/19

Lets see how this goes, T. Previous ood results are generally a ood guide to what is likely to help this time. Possibly something else like Talomil could be tried, which would also be likely to help your depression, without the sexual side-effects ? If Remeron didn't help to lift your depression, then it wasn't fulfilling it's primary function.
Your GP should be able, knowing your background and detailed responses to other drugs, to advise on how to come off the Remeron. Generally, it deprends on the actual dose, and on alternate smaller doses available in that formulation and for instance whether it's a tablet that can be broken in half, or not. The aim is just to come down in whatever are the most convenient steps of dose, spending 2 o 3 days at each lower level. If any symptoms arise ( and its not likely here ) one would stay on that doese a few more days before again reducing it

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement